Alert archive / Oregon / Blizzard Warnings in 2008
Blizzard Warning 1, NWS Portland, OR
NWS Portland, OR issued this blizzard warning at Dec 11, 2008, 2:06 PM PST. It took effect at Dec 12, 2008, 10:00 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 2:06 PM PST (22:06 UTC)
- In effect from
- Dec 12, 2008, 10:00 AM PST
- Expired
- Dec 13, 2008, 5:18 AM PST
- In force
- 19 hr
- Issued by
- NWS Portland, OR
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this blizzard warning went out at Dec 11, 9:04 AM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Dec 11, 9:04 AM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
904 AM PST THU DEC 11 2008
.SYNOPSIS...A MAJOR PATTERN SHIFT IS STILL ON TRACK TO BEGIN ON
FRIDAY...WITH A TRANSITION TO TEMPERATURES WELL BELOW NORMAL FOR THE
WEEKEND AND SNOW LIKELY DOWN TO THE INLAND VALLEY FLOORS BY SUNDAY.
SNOW OR MIXED RAIN AND SNOW WILL ALSO BE POSSIBLE DOWN TO THE BEACHES
BY SUNDAY. THE INITIAL COLD FRONT FRIDAY WILL ALSO BRING SIGNIFICANT
WIND TO THE AREA...ESPECIALLY TO THE COAST AND HIGHER TERRAIN. SEAS
WILL BUILD QUICKLY OFFSHORE...WITH HIGH SURF POUNDING THE COAST LATE
FRIDAY INTO SATURDAY. THE COMBINATION OF WIND AND HEAVY SNOW MAY
CAUSE BLIZZARD CONDITIONS AT TIMES IN THE CASCADES LATE FRIDAY AND
FRIDAY NIGHT. A COLD ARCTIC AIR MASS WILL LINGER ACROSS THE DISTRICT
WELL INTO NEXT WEEK...WITH TEMPERATURES STRUGGLING TO GET ABOVE
FREEZING.
&&
.SHORT TERM...A WEAK UPPER LEVEL TROUGH IS DRAGGING MAINLY MID/HIGH
LEVEL CLOUDS ACROSS OREGON THIS MORNING...WITH LITTLE TO NOTHING IN
THE WAY OF PRECIPITATION SHOWING UP ON RADAR ACROSS THE FORECAST
AREA. LOW CLOUDS AND PATCHY FOG LINGER IN THE INLAND VALLEYS AND
COAST RANGE THIS MORNING WITH PLENTY OF LOW LEVEL MOISTURE REMAINING
IN THE BOUNDARY LAYER. THE HIGH CLOUDS STREAMING OVERHEAD WILL LIKELY
SLOW THE BREAKUP OF THESE LOW CLOUDS TODAY...AND WITH LIGHT FLOW
ACROSS THE DISTRICT IT COULD WIND UP BEING A MAINLY CLOUDY DAY TODAY
FOR MOST OF THE INLAND VALLEYS. A LITTLE BIT OF NORTHERLY FLOW MAY
RESULT IN SOME PARTIAL CLEARING THIS AFTERNOON. TEMPERATURES NOT TOO
DIFFERENT FROM THOSE WEDNESDAY...NOT STRAYING TOO FAR AWAY FROM
SEASONAL NORMS.
FURTHER CLEARING TONIGHT WILL RESULT IN TEMPERATURES A COUPLE DEGREES
COOLER THAN LAST NIGHT...WITH FOG DEVELOPMENT SLIGHTLY MORE
WIDESPREAD. CURRENT FORECAST HANDLES THE PATTERN WELL THROUGH
TONIGHT...SO ANTICIPATE VERY FEW CHANGES THROUGH TONIGHT IN THE
MORNING UPDATE.
THEN A MAJOR CHANGE IN THE WEATHER PATTERN WILL BE USHERED IN BY A
VERY POTENT LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT DUE OVER
THE AREA ON FRIDAY. LATEST MODELS HAVE BEEN TRENDING A LITTLE SLOWER
WITH THE TIMING OF THIS SYSTEM...AND A LITTLE FURTHER SOUTH WITH THE
PLACEMENT. WHEREAS WEDNESDAYS MODELS WERE SUGGESTING A 982-984 MB LOW
CENTERED NEAR THE STRAIT OF JUAN DE FUCA MIDDAY FRIDAY...NOW THE 12Z
GFS/NAM SHOW PRETTY GOOD AGREEMENT ON A 985 MB LOW CENTERED JUST
INLAND OF HOQUIAM AROUND 00Z SAT (LATE FRI AFTERNOON LOCAL TIME).
FRONTAL WINDS STILL LOOK STRONG WITH AN 850 MB FRONTAL JET OF 65-70
KT AS THE FRONT MOVES ONSHORE. WITH THE EXCELLENT DYNAMICS OF THIS
DEVELOPING SYSTEM...GUSTS OF THIS MAGNITUDE WILL LIKELY REACH DOWN TO
NEAR THE SURFACE ALONG THE COAST AND COAST RANGE...AND LIKELY IN THE
CASCADES AS WELL. HAVE EXPANDED THE HIGH WIND WATCHES TO COVER THE
COAST...COAST RANGE...WILLAPA HILLS AND NORTHERN OREGON/S WASHINGTON
CASCADES.
BEHIND THE FRONT...SHARPLY COLDER AIR WILL MOVE INTO THE DISTRICT.
SNOW LEVELS WILL CRASH DOWN FROM AROUND 7000 FEET AHEAD OF THE FRONT
FRIDAY MORNING TO AS LOW AS 500-1000 FEET BEHIND THE FRONT FRIDAY
NIGHT. STRONG OROGRAPHIC FLOW WILL CONTINUE OVER THE
CASCADES...FOOTHILLS AND COAST RANGE WELL INTO THE DAY SATURDAY.
THEREFORE 2-3 FEET OF SNOW AND OCCASIONAL BLIZZARD CONDITIONS STILL
LOOK REASONABLE FOR THE HIGH CASCADES...AND UPWARDS OF A FOOT OF SNOW
IS POSSIBLE IN THE COAST RANGE AND HIGHER CASCADE FOOTHILLS. BY LATE
FRIDAY NIGHT OR SATURDAY MORNING...SNOW WILL BECOME POSSIBLE FOR THE
LOWER INLAND HILLS... INCLUDING THE HILLS AROUND PORTLAND. AT THIS
POINT IT APPEARS STICKING SNOW THROUGH SATURDAY WILL BE MAINLY ABOVE
750-1000 FEET ELEVATION...THOUGH HEAVIER SHOWERS MAY BRIEFLY CAUSE A
DUSTING TO LOWER ELEVATIONS.
THE NEXT BIG CHALLENGE WILL BE THE POTENTIAL FOR ACCUMULATING SNOW
DOWN TO VERY LOW ELEVATIONS...POSSIBLY THE VALLEY FLOORS...AS THE
ARCTIC FRONT SLOWLY PRESSES SOUTHWARD THROUGH THE AREA. 12Z GFS/NAM
AND 00Z ECMWF ARE BEGINNING TO COME TOGETHER ON AN UPPER LOW JUST OFF
THE COAST SLIDING SOUTHWARD DURING THE DAY SUNDAY. MEANWHILE ARCTIC
AIR WILL BE WEDGING DOWN THE EAST SIDE OF THE CASCADES WITH A DECENT
EASTERLY GORGE WIND BEGINNING TO ALLOW THE COLDER AIR INTO THE WEST
GORGE AND NORTH WILLAMETTE VALLEY. AT THIS POINT...IT APPEARS SUNDAY
WILL BE COLD ENOUGH FOR SNOW DOWN TO VALLEY FLOORS...BUT IT ALL
DEPENDS ON HOW MUCH MOISTURE PULLS INTO THE DISTRICT SUNDAY. AT THIS
POINT SNOW LIKELY LOOKS LIKE A GOOD FORECAST...AND THE POSSIBILITY OF
STICKING SNOW IN AT LEAST THE NORTH WILLAMETTE VALLEY IS STARTING TO
LOOK A LITTLE STRONGER NOW THAT THE 12Z GFS IS COMING BACK IN LINE
WITH THE NAM/EC WITH THE UPPER AND SURFACE LOWS TRACKING CLOSER TO
THE COAST ON SUNDAY. WEAGLE
.LONG TERM...ON SUNDAY AFTERNOON THE MODIFIED ARCTIC BOUNDARY AT THE
EDGE OF THE FIRST PUSH OF CHILLY AIR WILL RUN FROM A SURFACE LOW
ANCHORED WEST OF VANCOUVER ISLAND TO THE SSE JUST OFFSHORE OF THE
WASHINGTON COAST THROUGH NW OREGON AND THEN INLAND AND EAST ACROSS
THE NORTH CENTRAL OREGON CASCADES. WITH THE BOUNDARY IN THIS
POSITION WAVES RIPPLING ALONG IT WILL CONTINUE TO BRING SNOW SUNDAY
NIGHT AND EARLY MONDAY MORNING.
ON MONDAY THE UPPER LEVEL RIDGE OVER INTERIOR ALASKA AND THE YUKON
TERRITORY WILL BEGIN TILTING EAST AND SINKING SOUTH INTO BRITISH
COLUMBIA. IN RESPONSE THE COLD UPPER TROUGH OVER THE PACIFIC
NORTHWEST WILL ALSO DROP A BIT FURTHER SOUTH. AT THE SURFACE...HIGH
PRESSURE BUILDING IN INTERIOR BRITISH COLUMBIA WILL INTENSIFY AND
SHIFT INTO SOUTHERN BRITISH COLUMBIA. THIS VERY COLD AREA OF HIGH
PRESSURE WILL CONTINUE TO EXPAND SOUTHWARD MOVING INTO EASTERN
WASHINGTON MONDAY NIGHT AND TUESDAY MARKING THE ARRIVAL OF THE
REALLY COLD ARCTIC AIR MASS.
THE MODIFIED ARCTIC BOUNDARY WHICH HAD BEEN STALLED OVER NW CORNER
OF OREGON WILL DROP SOUTH OF OUR CWA AS COLD OFFSHORE FLOW AND EAST
WINDS INCREASE RAPIDLY. SNOW SHOWERS WILL TAPER OFF EARLY MONDAY
BRINGING DRY BUT COLD WEATHER THROUGH WEDNESDAY. ANOTHER UPPER LEVEL
TROUGH WILL DIVE DOWN FROM THE NORTH ON WEDNESDAY AFTERNOON AND
THURSDAY REPLENISHING OUR SUPPLY OF ARCTIC AIR. DEPENDING ON THE
TRACK OF THIS LOW IT COULD POTENTIALLY BRING SNOW BUT CURRENTLY THE
MODELS ARE STICKING WITH A DRIER INTERIOR TRACK STRAIGHT OUT OF THE
NORTH. RUTHFORD
&&
.AVIATION...OFFSHORE FLOW SLOW TO DEVELOP THIS MORNING. AS A
RESULT...IFR CEILINGS CONTINUE TO HANG TOUGH ACROSS THE INTERIOR.
CONDITIONS SHOULD IMPROVE TO VFR BY THIS AFTERNOON AS HEIGHTS BUILD
AND THE OFFSHORE FLOW INCREASES. WILL NEED TO WATCH FOR FOG TO
RE-FORM AFTER 04Z FRI OR SO DUE TO WEAK LOW LEVEL GRADIENTS.
KPDX AND APPROACHES...IFR CEILINGS WILL CONTINUE ACROSS ALL
APPROACHES UNTIL 19Z. OFFSHORE FLOW SHOULD BE ABLE TO BREAK UP THE
STRATUS WHEN THIS OCCURS AND RETURN CONDITIONS TO VFR.
&&
.MARINE...PLENTY OF MARINE ISSUES IN THE NEXT 48 HOURS.
CURRENTLY...SEAS RUNNING NEAR 10 FT AND SHOULD CONTINUE TODAY.
EXTREMELY HIGH TIDE TODAY (11.1 FEET AT TOKE POINT) WILL RESULT IN
THE POSSIBILITY OF MINOR TIDAL OVERFLOW FOR THE S WASHINGTON COAST.
MODELS COMING INTO DECENT AGREEMENT WITH STRENGTH AND TRACK OF THE
STRONG LOW FOR FRI. STILL LOOKS LIKE THE LOW CENTER GETS TO THE N
WASHINGTON COAST AROUND 00Z SAT. LOOKS LIKE N WATERS HAVE A DECENT
SHOT OF STORM FORCE WIND GUSTS...ESPECIALLY WITH AND JUST BEHIND THE
FRONT. WILL MAINTAIN THE STORM WARNING FOR THE N WATERS FROM 18Z FRI
THROUGH 06Z SAT. STRONG GALE SHOULD FOLLOW FOR AT LEAST 12 HOURS
MORE. S WATERS DO NOT APPEAR TO MAKE STORM FORCE...BUT WILL HAVE
SOLID GALE 18Z FRI THROUGH 18Z SAT.
SEAS WILL BUILD RAPIDLY FRI. EXPECT FIRST 20-FOOT SEAS TO IMPACT THE
SURF ZONE BETWEEN 00Z AND 06Z SAT. WAVE WATCH AND THE ENP MODELS
STILL INDICATING PEAK SEAS BETWEEN 25 AND 28 FEET FRI NIGHT THROUGH
SAT. THE SWELL WILL HAVE A NORTHWEST COMPONENT...WHICH WILL REDUCE
THE TOTAL ENERGY IMPACTING THE BEACHES. HOWEVER...THE POSSIBILITY
EXISTS FOR HIGH SURF WARNING CONDITIONS OR COASTAL FLOODING DURING
THIS TIME. WILL LIKELY ISSUE A COASTAL FLOOD WATCH FOR THIS IN THE
AFTERNOON.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA...HIGH WIND WATCH FOR THE COAST...COAST RANGE...WILLAPA
HILLS...AND THE S WASH/N ORE CASCADES MIDDAY FRI THROUGH
FRIDAY NIGHT.
BLIZZARD WATCH FOR THE S WASH AND NORTHERN AND CENTRAL
OREGON CASCADES MIDDAY FRIDAY THROUGH MIDDAY SATURDAY.
WINTER STORM WATCH FOR THE S WASH AND NORTHERN AND CENTRAL
OREGON CASCADE FOOTHILLS AND COAST RANGE INCLUDING THE
WILLAPA HILLS FRI EVENING THROUGH SAT EVENING.
SMALL CRAFT ADVISORY THROUGH EARLY FRI MORNING FOR
ROUGH COLUMBIA RIVER BAR.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM CAPE
SHOALWATER TO FLORENCE THROUGH THIS AFTERNOON.
STORM WARNING FROM CAPE SHOALWATER TO CASCADE HEAD 10
AM FRI THROUGH 10 PM FRI.
GALE WARNING FROM CASCADE HEAD TO FLORENCE 10 AM FRI
THROUGH 10 AM SAT.
COASTAL FLOOD ADVISORY FOR THE S WASHINGTON COAST 10 AM
TODAY THROUGH SAT AFTERNOON.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Dec 11, 5:46 AM PST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 546 AM PST THU DEC 11 2008 ORZ001-002-WAZ021-121400- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 546 AM PST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS ARE POSSIBLE FRIDAY. HIGH SURF IS POSSIBLE FRIDAY NIGHT AND SATURDAY. SNOW WILL ALSO BE POSSIBLE AT LOW ELEVATIONS FROM FRIDAY NIGHT THROUGH THE WEEKEND...WITH SOME ACCUMULATION NOT OUT OF THE QUESTION. REFER TO THE LATEST ZONE FORECAST (PDXZFPPQR)... SPECIAL WEATHER STATEMENT (PDXSPSPQR)...COASTAL FLOOD ADVISORY (PDXCFWPQR)...AND HIGH WIND WATCH (PDXNPWPQR) FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ003>014-WAZ019-020-022-023-039-040-121400- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 546 AM PST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT MOUNTAIN SNOWS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SNOW WILL ALSO BE POSSIBLE AT LOW ELEVATIONS FROM FRIDAY NIGHT THROUGH THE WEEKEND...WITH SOME ACCUMULATION POSSIBLE. REFER TO THE LATEST ZONE FORECAST (PDXZFPPQR)...WINTER STORM WATCH (PDXWSWPQR) AND SPECIAL WEATHER STATEMENT (PDXSPSPQR) FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. PZZ250-255-270-275-121400- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 546 AM PST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE FORCE WINDS ARE EXPECTED FRIDAY INTO SATURDAY. WIND GUSTS MAY REACH STORM FORCE FRIDAY AND FRIDAY NIGHT. REFER TO THE LATEST COASTAL WATERS FORECAST (PDXCWFPQR) FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
In the hours before
Special weather statement, Dec 11, 11:22 AM PST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 1122 AM PST THU DEC 11 2008 ORZ001>014-WAZ019>023-039-040-122300- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE... HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM... MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER... CASCADE LOCKS...MULTNOMAH FALLS...SANDY... SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP... DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE... MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES... RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO... CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND... WASHOUGAL...TOUTLE...ARIEL...COUGAR 1122 AM PST THU DEC 11 2008 ...ARCTIC AIR OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON SUNDAY AND NEXT WEEK WITH SOME SNOW POSSIBLE AT TIMES NEXT WEEK... AFTER THE STRONG STORM FROM FRIDAY AND SATURDAY MOVES THROUGH... ARCTIC AIR WILL SPILL INTO SOUTHWEST WASHINGTON AND NORTHWEST OREGON SUNDAY...AND CONTINUE OVER THE AREA FOR AT LEAST A GOOD PART OF NEXT WEEK. THIS WILL LIKELY BE THE COLDEST WEATHER IN MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON SINCE AT LEAST 2004. DAYTIME TEMPERATURES WILL FALL INTO THE 20S ON SUNDAY MAINLY IN THE NORTH AS THE ARCTIC AIR SPREADS IN. THE ARCTIC AIR WILL LIKELY REACH THE SOUTHERN WILLAMETTE VALLEY AREA SUNDAY NIGHT AND MONDAY. DAYTIME HIGHS WILL THEN STRUGGLE TO REACH FREEZING THROUGH MUCH OF NEXT WEEK. NIGHTTIME LOWS WILL DROP INTO AT LEAST THE TEENS...WITH SINGLE DIGITS OR POSSIBLY EVEN BELOW ZERO IN THE CASCADES. SOME MOISTURE MAY STILL BE CIRCULATING AROUND AN UPPER LOW NEAR THE COAST ON SUNDAY AND MONDAY THAT COULD PRODUCE SNOW OVER MUCH OF THE AREA. ACCUMULATIONS ARE UNCERTAIN AT THIS POINT...BUT SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN SOME AREAS. THE ARCTIC AIR WILL PRODUCE STRONG EAST WINDS THROUGH THE COLUMBIA RIVER GORGE AND OVER THE MOUNTAINS SUNDAY THROUGH ABOUT TUESDAY. THIS COULD DROP WIND CHILLS IN SOME AREAS TO BELOW ZERO OR EVEN AROUND 10 BELOW ZERO...ESPECIALLY IN THE COLUMBIA RIVER GORGE AND POSSIBLY IN THE CASCADES. THERE IS A POSSIBILITY OF ANOTHER SYSTEM IN THE MIDDLE PART OF NEXT WEEK THAT COULD BRING MORE SNOW TO THE AREA AS THE AIR MASS OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON REMAINS COLD. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:06 AM PST | Gale Warning | PQR | 55 hr | |
| Dec 11, 3:06 AM PST | Storm Warning | PQR | 47 hr | |
| Dec 11, 9:07 AM PST | Blizzard Watch | PQR | 5 hr | |
| Dec 11, 9:07 AM PST | Winter Storm Watch | PQR | 5 hr | |
| Dec 11, 1:12 PM PST | Coastal Flood Watch | PQR | 24 hr | |
| Dec 11, 1:57 PM PST | Small Craft Advisory for Rough Bar | PQR | 3 days | |
| Dec 11, 2:06 PM PST | High Wind Warning | PQR | 36 hr | |
| Dec 11, 2:06 PM PST | Wind Advisory | PQR | 29 hr | |
| Dec 11, 2:06 PM PST | Winter Storm Warning | PQR | 39 hr | |
| Dec 11, 3:41 PM PST | Small Craft Advisory for Winds | PQR | 5 hr | |
| Dec 11, 3:16 AM PST | Coastal Flood Advisory | PQR | 10 hr |
Nearby
Blizzard Warnings in Oregon, 2008Blizzard Warnings in Washington, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.